Hip injection due Thursday

I’ve a steroid hip injection due Thursday and wondered just how much pain I should anticipate as I’m allergic to most pain killers I have to some with paracetamol even following my knee replacement.

Also as I’m vulnerable (MS) and 67 will it lower my immune system and how long for?

thank you

Comments

  • Wobblylegs
    Wobblylegs Member Posts: 99

    Apologies that should have said: I can only take paracetamol which I had to manage with in recovery from a knee replacement too.

  • Dear Wobblylegs

    Thank you for your postings on the forum. You have asked how much pain will you be in following a steroid hip injection and also if this will lower your immune system. Most people have steroid injections without any side effects. They can be a little uncomfortable at the time of injection.

    Occasionally people notice a flare-up in their joint pain within the first 24 hours after an injection. This usually settles by itself within a couple of days. Taking simple painkillers like paracetamol may help. Steroid injections reduce the effect of your body’s immune system in the short term. This is how they reduce inflammation. You could speak to the healthcare professional who has referred you for the steroid injection about how long potentially the effect is reduced and about your concerns about potential pain and painkillers.

     

    We have a lot more information about steroid injections and what to expect on our website and I have put a link to this below. I hope that this information is helpful to you.

     

    Steroid Injections

     

    Kind Regards

    Dawn

    Helpline Advisor

  • Wobblylegs
    Wobblylegs Member Posts: 99

    Thank you Dawn, I think you’ve answered me enough for me to seek other information. Once again thank you

Who's Online

2
2 Guests